MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10116
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The report states, "ett cuff's not holding air.The issue was resolved by intubating the patient with a new ett.The patient current condition was reported as 'deceased'".Additional information received stated that the patient's underlying medical condition was reported as "critical" with past medical history including "aspiration pneumonia due to gastric secretions, basal ganglion hemorrhagic stroke with thalamic ischemic strokes".The cause of death is reported as "pulseless electrical activity, cardiac arrest".The patient was initially intubated on an inpatient medical/surgical floor.The defect was noticed after intubation and the patient experienced a "slight" desaturation to 91% sp02.The patient expired 5 hours after the event.The physician did not declare that the failure of the ett cuff to hold air caused or contributed to the patient's death.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "does not stay inflated - cuff" was confirmed based upon the sample received.The customer returned one unit 5-10116 et tube,cf,8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared used as there was biological material present on the device.No defects or anomalies were observed.Functional inspection was performed on the returned device to test for proper inflation/deflation.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to inflate.The et tube was submerged under water to test for leaks.Upon injection of air, the et tube leaked from two holes in the balloon cuff.The two holes were right next to each other.No other defects or anomalies were observed.A device history record review was performed, and no relevant findings were identified.The returned et tube was found to have two holes in the balloon cuff which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17698624
Report Number3003898360-2023-01323
Device Sequence Number20490919
Product Code BTR
UDI-Device Identifier04026704396825
UDI-Public04026704396825
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10116
Device Lot Number73D2300594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight70 KG